Alert archive / South Carolina / Freeze Warnings in 2007
Freeze Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Apr 5, 2007, 4:25 AM EDT for 4 counties in South Carolina. It took effect at Apr 6, 2007, 5:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2007, 4:25 AM EDT (08:25 UTC)
- In effect from
- Apr 6, 2007, 5:00 AM EDT
- Expired
- Apr 6, 2007, 4:55 AM EDT
- In force
- Issued by
- NWS Columbia, SC
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 57 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 050825 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 425 AM EDT THU APR 5 2007 SCZ015-016-020>022-051630- /O.NEW.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 425 AM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT. UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT... TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP INTO THE LOWER 30S IN THE PRE-DAWN HOURS. IN ADDITION TO FREEZING TEMPERATURES...SCATTERED FROST IS ALSO POSSIBLE. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-051630- /O.NEW.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 425 AM EDT THU APR 5 2007 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT. UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT... TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP INTO THE MID 30S IN THE PRE-DAWN HOURS. SCATTERED FROST IS POSSIBLE ACROSS THE AREA. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. $$
4 follow-up statements
000 WWUS72 KCAE 051438 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1038 AM EDT THU APR 5 2007 SCZ015-016-020>022-052245- /O.CON.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 1038 AM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT. UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT... TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP INTO THE LOWER 30S IN THE PRE-DAWN HOURS. IN ADDITION TO FREEZING TEMPERATURES...SCATTERED FROST IS ALSO POSSIBLE. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-052245- /O.CON.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1038 AM EDT THU APR 5 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT. UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT... TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP INTO THE MID 30S IN THE PRE-DAWN HOURS. SCATTERED FROST IS POSSIBLE ACROSS THE AREA. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. $$
000 WWUS72 KCAE 051812 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 212 PM EDT THU APR 5 2007 ...WIDESPREAD FREEZE EXPECTED OVER THE WEEKEND... .A MODIFIED ARCTIC AIRMASS WILL SPREAD SOUTHEAST FROM THE PLAINS INTO THE CAROLINAS THROUGH THE WEEKEND. THE COLDEST NIGHT WILL BE SATURDAY NIGHT WITH TEMPERATURES FALLING WELL BELOW FREEZING BY SUNDAY MORNING. EXPECT A WIDESPREAD FREEZE WITH RECORD TEMPERATURES. SCZ015-016-020>022-060315- /O.NEW.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/ /O.NEW.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/ /O.CON.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 212 PM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. THE FREEZE TONIGHT WILL BE MARGINAL...AND FROST WILL MAINLY BE IN SHELTERED AREAS...HOWEVER A MORE SIGNIFICANT FREEZE IS EXPECTED THIS WEEKEND. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-060315- /O.NEW.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/ /O.NEW.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/ /O.CON.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 212 PM EDT THU APR 5 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. FROST MAY DEVELOP TONIGHT...MAINLY IN SHELTERED AREAS. A SIGNIFICANT FREEZE IS FORECAST OVER THE WEEKEND. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ AWP
000 WWUS72 KCAE 060144 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 944 PM EDT THU APR 5 2007 ...WIDESPREAD FREEZE EXPECTED OVER THE WEEKEND... .A MODIFIED ARCTIC AIRMASS WILL SPREAD SOUTHEAST FROM THE PLAINS INTO THE CAROLINAS THROUGH THE WEEKEND. THE COLDEST NIGHT WILL BE SATURDAY NIGHT WITH TEMPERATURES FALLING WELL BELOW FREEZING BY SUNDAY MORNING. EXPECT A WIDESPREAD FREEZE WITH RECORD TEMPERATURES. SCZ015-016-020>022-061300- /O.CON.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/ /O.CON.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/ /O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 944 PM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. THE FREEZE TONIGHT WILL BE MARGINAL...AND FROST WILL MAINLY BE IN SHELTERED AREAS...HOWEVER A MORE SIGNIFICANT FREEZE IS EXPECTED THIS WEEKEND. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-061300- /O.CON.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/ /O.CON.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/ /O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 944 PM EDT THU APR 5 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. FROST MAY DEVELOP TONIGHT...MAINLY IN SHELTERED AREAS. A SIGNIFICANT FREEZE IS FORECAST OVER THE WEEKEND. FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ LM
000 WWUS72 KCAE 060855 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 455 AM EDT FRI APR 6 2007 ...FREEZING TEMPERATURES EXPECTED THIS WEEKEND WITH RECORD LOW TEMPERATURES POSSIBLE... .A DRY COLD FRONT WILL MOVE THROUGH THE AREA EARLY TONIGHT AND BRING COLDER TEMPERATURES FOR SATURDAY AND SUNDAY. THE COLDEST NIGHT WILL BE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED. SCZ015-016-020>022-061700- /O.CAN.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/ /O.UPG.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/ /O.NEW.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/ /O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 455 AM EDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. SURFACE WINDS WERE 3 TO 5 MPH OVERNIGHT AND TEMPERATURES DID NOT FALL THROUGH THE 30S AS EXPECTED. A FEW LOCATIONS DID REPORT TEMPERATURES IN THE MID 30S THIS MORNING BUT WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS UPGRADED THE FREEZE WATCH FOR LATE TONIGHT AND EARLY SATURDAY TO A FREEZE WARNING. THE FREEZE WARNING IS IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.| A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-061700- /O.CAN.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/ /O.UPG.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/ /O.NEW.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/ /O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 455 AM EDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. SURFACE WINDS WERE 3 TO 5 MPH OVERNIGHT AND TEMPERATURES DID NOT FALL THROUGH THE 30S AS EXPECTED. A FEW LOCATIONS DID REPORT TEMPERATURES IN THE MID 30S THIS MORNING BUT MOST LOCATIONS WERE IN THE LOWER 40S. TEMPERATURES WILL LIKELY FALL INTO THE UPPER 30S BEFORE SUNRISE IN MOST LOCATIONS BUT IT WILL BE TOO WARM FOR WIDESPREAD SCATTERED FROST TO DEVELOP. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS UPGRADED THE FREEZE WATCH FOR LATE TONIGHT AND EARLY SATURDAY TO A FREEZE WARNING. THE FREEZE WARNING IS IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TTH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Apr 5, 4:01 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 5, 4:01 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
401 AM EDT THU APR 5 2007
.SHORT TERM /TODAY THROUGH SATURDAY/...
COLD FRONT HAS PASSED WELL OFFSHORE AND COLD HIGH PRESSURE IS
BUILDING OVER THE AREA. THE PRESSURE GRADIENT DECREASED AND AS
A RESULT...CAE DROPPED THE LAKE WIND ADVISORY. WITH THE COLD AIR
AND MOSTLY CLEAR SKIES TONIGHT ALONG WITH LIGHT WINDS...CAE WILL
ISSUE A FREEZE WARNING FOR THE NORTHERN COUNTIES AND A FROST
ADVISORY FOR THE CENTRAL AND SOUTHERN COUNTIES. LOW TEMPERATURES
WILL BE IN THE LOWER 30S NORTH AND MID 30S REST OF AREA. ALTHOUGH
DEWPOINTS WILL BE IN THE MID TO UPPER 20S...GRASSY AREAS AND
TENDER VEGETATION SHOULD HAVE ENOUGH MOISTURE TO ALLOW FROST TO
DEVELOP. A CLIPPER LIKE SYSTEM WILL MOVE EAST THROUGH THE GREAT
LAKES FRIDAY AND PUSH A DRY COLD FRONT SOUTHWARD TO RE-ENFORCE THE
COLD AIR DOWN SOUTH. FRIDAY SHOULD BE CHILLY DAY WITH HIGHS IN THE
UPPER 50S TO LOWER 60S. WITH THE COLD FRONT MOVING THROUGH LATE IN
THE DAY...MORE COLD HIGH PRESSURE WILL ADVECT COLD AIR TO THE
AREA WITH LOW TEMPERATURES IN THE LOWER 30S BY SATURDAY MORNING.
SATURDAY WILL BE CHILLY AS WELL WITH HIGHS ONLY IN THE 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES. A CHILLY START TO THE WEEK BUT
TEMPERATURES MODERATE BY TUESDAY AND WEDNESDAY.
&&
.AVIATION /06Z-06Z/... VFR CONDITIONS WILL PREVAIL THROUGH THE
TAF PERIOD. BEHIND COLD FRONT THAT MOVED ACROSS THE AREA WEDNESDAY
EVENING...COLDER/DRIER AIR WILL FILTER SEWD ACROSS THE REGION. AS
HIGH PRESSURE MOVED SOUTHWARD FROM CANADA...A LITTLE BIT OF A
PRESSURE GRADIENT WILL REMAIN ACROSS THE REGION OVERNIGHT INTO
TODAY. EXPECT WINDS TO BE FROM THE WNW/NW CLOSE TO 10 KTS THROUGH
THE DAY...WITH SOME WEAKENING AFTER 01Z.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR SCZ018-025>031-
035>038-041.
FREEZE WARNING FROM 5 AM TO 9 AM EDT FRIDAY FOR SCZ015-016-
020>022.
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR GAZ040-063>065-
077.
&&
SHORT TERM...07
LONG TERM...07
AVIATION...77Hazardous weather outlook, Apr 4, 1:45 PM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 145 PM EDT WED APR 4 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051745- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 145 PM EDT WED APR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MARGINAL FREEZE EXPECTED SATURDAY MORNING ACROSS THE NORTHERN MIDLANDS AND PIEDMONT. WIDESPREAD FREEZE EXPECTED SUNDAY AND MONDAY MORNING. TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S SUNDAY MORNING...AROUND 30 DEGREES MONDAY. FROST SHOULD BE LIMITED SATURDAY MORNING DUE TO WINDS STAY UP DURING THE NIGHT...BUT WILL DEVELOP SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:37 PM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 7 hr |
| Apr 5, 4:25 AM EDT | Frost Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 6 more | 25 hr |
| Apr 5, 2:12 PM EDT | Freeze Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 15 hr |
| Apr 5, 2:12 PM EDT | Freeze Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 38 hr |
| Apr 5, 2:56 PM EDT | Fire Weather Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 24 hr |
Nearby
Freeze Warnings in South Carolina, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.